Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Hui-Dong Kang 2 Articles
A Case of Organophosphate Insecticide Intoxication by Repetitive Parenteral Exposure, Complicated with Intermediate Syndrome and Acute Pancreatitis
Se-Hyun Oh, Hui-Dong Kang, Boo-Soo Lee
J Korean Soc Clin Toxicol. 2006;4(2):161-165.   Published online December 31, 2006
  • 81 View
  • 0 Download
AbstractAbstract PDF
Organophosphate insecticides, commonly used in agriculture, are a gradually increasing cause of accidental and suicidal poisoning. Intoxication can occur by ingestion, inhalation or dermal contact. Exposure to organophosphorus agents causes a sequentially triphasic illness consisting of the cholinergic phase, the intermediate syndrome, and organophosphate-induced delayed polyneuropathy. Acute pancreatitis as a rare complication of organophosphate intoxication has also been infrequently observed. We report a case of intoxication with organophosphate (phos-phamidon) by parenteral exposure (inhalation and/or dermal contact). A 34-year-old male patient was transferred to our Emergency Medical Center and was intubated due to a progressive respiratory failure. He presented with meiotic pupils, cranial nerve palsies, weak respiration, and proximal limb motor weaknesses without sensory changes. He had been employed in filling syringes with phosphamidon during the previous month. Because the patient's history and symptoms suggested organophosphate intoxication with intermediate syndrome, he was mechanically ventilated for 18 days with continuous infusion of atropine and pralidoxime (total amounts of 159 mg and 216 g, respectively). During his admission, hyperamylasemia and hyperli-pasemia were detected, and his abdominal CT scan showed a finding compatible with acute pancreatitis. He was administered a conservative treatment with NPO and nasogastric drainage. The patient was discharged and showed neither gastrointestinal nor neurologic sequelae upon follow up at one week and three months.
Research on Poisoning Data Collection using Toxic Exposure Surveillance System: Retrospective Preliminary Survey
Bum-Jin Oh, Won Kim, Gyu-Chong Cho, Hui-Dong Kang, Yoo-Dong Shon, Jae-Ho Lee, Kyoung-Soo Lim
J Korean Soc Clin Toxicol. 2006;4(1):32-43.   Published online June 30, 2006
  • 67 View
  • 0 Download
AbstractAbstract PDF
Purpose: Toxic Exposure Surveillance System (TESS) is widely used for poisoning data collection and making a counterplan. But, there were few reports about poisoning data collection using TESS in Korea. The aim was to collect poisoning data using TESS report form and investigate the recognition of emergency physician about the necessity of TESS as preliminary survey. Methods: Retrospectively, we gathered data from hospital records about the patient who admitted hospital emergency room due to poisoning. Date were gathered by paper and/or web client system report form in patients recruited by ICD-10 codes Results: From Jun 2004 to May 2005,3,203 patients were enrolled in 30 hospitals and their mean age was $44.9{pm}20.3years$ old(male: female = 1,565: 1,638). The most frequent site of exposure was their own residence (73.2%, 2,345/3,203) and most of reported patients were older than 20 years(89.7%, 2,871/3,203). Frequent substances involved in poisoning were medication(41.9%) and pesticide(33.3%). Intentional poisoning was 60.7%(1,954). In fatality, overall frequency was 5.1%(162/3,203) and the most frequent route of exposure was ingestion(96.3%, 156/162) and the most frequent substance was pesticide(85.2%, 138/ 162). Antidotes were administered in 202 patients(2-PAM, atropine, antivenin, N-acetylcystein, vitamin K, flumazenil, ethanol, methylene blue, naloxone, calcium compound). 19 of 20 emergency physicians agreed with necessity of TESS. Conclusion: Data collection using TESS report form showed preliminary poisoning events in Korea. Frequent poisoning substance were medication and pesticide. The fatality was mainly related with pesticide ingestion. Many doctors in emergency room recognized the necessity of TESS.

JKSCT : Journal of The Korean Society of Clinical Toxicology